Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 359, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2005, 10:51 PM EDT for Walton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2005, 10:51 PM EDT (02:51 UTC)
- Expired
- Jul 6, 2005, 11:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Walton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 684 m²/s²
- 0-3 km storm-relative helicity
- 980 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 070251 SVRFFC GAC297-070315- /O.NEW.KFFC.SV.W.0359.050707T0251Z-050707T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 PM EDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 1115 PM EDT * AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS LOCATED NEAR LOGANVILLE...AND MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLD SPRINGS AND BETWEEN. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3378 8397 3374 8388 3391 8370 3393 8380 $$
1 follow-up statement
000 WWUS52 KFFC 070309 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1105 PM EDT WED JUL 6 2005 GAC297-070315- /O.CON.KFFC.SV.W.0359.000000T0000Z-050707T0315Z/ WALTON- 1105 PM EDT WED JUL 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM EDT FOR NORTHWESTERN WALTON COUNTY... AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOLD SPRINGS...OR ABOUT 7 MILES NORTHEAST OF LOGANVILLE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM HAS A HISTORY OF PRODUCING SOME WIND DAMAGE ACROSS PORTIONS OF ROCKDALE COUNTY...ESPECIALLY IN CONYERWS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING FOR NORTHWESTERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3378 8397 3374 8388 3391 8370 3393 8380 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:30 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 6, 5:30 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED JUL 6 2005
.SHORT TERM...
CINDY REMAINS THE FOCUS THROUGH THURSDAY. THE REMNANTS OF THE
TROPICAL STORM WILL BE MOVING NORTHEAST OUT OF ALABAMA INTO NORTH
GEORGIA THIS EVENING. STILL EXPECT FAIRLY HEAVY RAINFALL ACROSS THE
NORTHERN AND WESTERN GEORGIA AREAS...SO I HAVE LEFT THE FLOOD WATCH
IN EFFECT UNCHANGED FOR NOW. SYSTEM MOVES OUT LATER IN THE DAY
THURSDAY THROUGH THURSDAY EVENING...ENDING PRECIPITATION. FRIDAY
LOOKS FAIRLY DRY IN THE WAKE OF THIS SYSTEM...BUT SUFFICIENT RESIDUAL
MOISTURE ALONG WITH EASTERLY FLOW FOR ISOLATED TO SCATTERED
CONVECTION TO BEGIN AGAIN BY SATURDAY.
.LONG TERM...
NEXT WEEKS SPECIAL GUEST STAR APPEARS TO BE DENNIS...AS TPC AND GFS
MODEL BRING THE NEXT TROPICAL SYSTEM INTO THE GULF OF MEXICO OVER THE
WEEKEND. CURRENT FORECAST TRACK BRINGS DENNIS TO THE CENTRAL GULF
COAST EARLY MONDAY AS A FAIRLY STRONG HURRICANE. GFS MODEL THEN TAKES
THE SYSTEM NORTHWEST INTO THE MISSISSIPPI VALLEY AND EVENTUALLY INTO
OKLAHOMA BY MID WEEK AS A LARGE RIDGE OF HIGH PRESSURE BUILDS OVER
THE EASTERN U.S. THIS IS A RATHER UNUSUAL PATH FOR A GULF COAST
TROPICAL SYSTEM TO FOLLOW...SO CONFIDENCE IN THE FINAL OUTCOME IS A
BIT LOW. WILL KEEP THE EXTENDED FORECAST INTENTIONALLY VAGUE FOR NOW
UNTIL WE GET A BETTER IDEA OF HOW THIS WILL ALL PAN OUT.
&&
.AVIATION...
CINDY SPREADING SHOWERS AND THUNDERSTORMS (SOME STRONG) INTO WESTERN
PORTIONS OF THE COUNTY WARNING AREA AT THE MOMENT...AND LOOK FOR
WIDESPREAD PRECIP TO CONTINUE OVER THE AREA THROUGH THE NIGHT INTO
EARLY THURSDAY. WILL GENERALLY KEEP CIGS IN THE MVFR TO VFR RANGE
DURING THE EVENING...THEN LOWERING INTO THE IFR RANGE FROM WEST TO
EAST AFTER MIDNIGHT. LOOK FOR LIFR TO IFR CIGS TO BE THE RULE BY
08Z. WILL GRADUALLY LIFT CIGS BACK INTO THE MVFR RANGE AFTER
SUNRISE. VSBYS GENERALLY IN THE 3 TO 5 MILE RANGE IN SHOWERS...AOB 1
MILE POSSIBLE IN TSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 69 84 70 90 / 100 40 20 20
ATHENS 69 84 68 91 / 70 70 30 20
GAINESVILLE 69 82 68 90 / 100 70 30 20
ROME 68 83 68 91 / 100 40 20 20
COLUMBUS 73 88 72 93 / 60 40 20 20
MACON 72 89 71 93 / 60 40 20 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH IN EFFECT FROM 4 PM WEDNESDAY UNTIL 5 PM EDT
THURSDAY FOR THE FOLLOWING ZONES...BALDWIN...BANKS...
BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...
POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALBOT...TALIAFERRO...TOWNS...TROUP...UNION...UPSON...
WALKER...WALTON...WARREN...WHITE...WHITFIELD...AND WILKES.
&&
20In the hours before
Local storm report, Jul 6, 9:20 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 PM EDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG GLENN 33.15N 85.20W
07/06/2005 HEARD GA EMERGENCY MNGR
POSSIBLE TORNADO
0615 PM TSTM WND DMG 2 N DURAND 32.95N 84.77W
07/06/2005 MERIWETHER GA LAW ENFORCEMENT
SEVERAL TREES DOWN. POSSIBLE TORNADO
0637 PM TSTM WND DMG 3 NNE STOVALL 33.00N 84.83W
07/06/2005 MERIWETHER GA AMATEUR RADIO
FEW TREES DOWN ON ROADWAY
0650 PM TSTM WND DMG SENOIA 33.31N 84.55W
07/06/2005 COWETA GA COUNTY OFFICIAL
FEW TREES DOWN
0700 PM TSTM WND DMG HAMILTON 32.76N 84.88W
07/06/2005 HARRIS GA COUNTY OFFICIAL
SEVERAL TREES DOWN
0738 PM HAIL 1 E PEACHTREE CITY 33.39N 84.55W
07/06/2005 0.88 INCH FAYETTE GA AMATEUR RADIO
DIME TO NICKEL SIZE HAIL
0746 PM TSTM WND DMG 5 N GREENVILLE 33.10N 84.72W
07/06/2005 MERIWETHER GA COUNTY OFFICIAL
SEVERAL TREES DOWN
&&
SLSpecial weather statement, Jul 6, 9:26 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 926 PM EDT WED JUL 6 2005 GAZ057-070200- 926 PM EDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND EXCESSIVE LIGHTNING IN HENRY COUNTY UNTIL 1000 PM EDT... AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMPTON...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 TO 50 MPH AS IT MOVES ACROSS THE WESTERN PORTION OF HENRY COUNTY. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY AROUND 1000 PM EDT. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED WITH THIS STORM OVER THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jul 6, 10:03 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1003 PM EDT WED JUL 6 2005 GAZ070-070215- 1003 PM EDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN LAMAR COUNTY UNTIL 1015 PM EDT... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JOHNSTONVILLE...MOVING NORTH AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jul 6, 10:11 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1011 PM EDT WED JUL 6 2005 GAZ058-070245- 1011 PM EDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN BUTTS COUNTY UNTIL 1045 PM EDT... AT 1006 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF JENKINSBURG...MOVING NORTH AT 35 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jul 6, 10:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1029 PM EDT WED JUL 6 2005 GAZ071-070245- 1029 PM EDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN MONROE COUNTY UNTIL 1045 PM EDT... AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIGH FALLS...MOVING NORTH AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jul 6, 10:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1044 PM EDT WED JUL 6 2005 GAZ070-070315- 1044 PM EDT WED JUL 6 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN LAMAR COUNTY UNTIL 1115 PM EDT... AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF BARNESVILLE...MOVING NORTH AT 35 MPH. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 42 min |
| Jul 6, 8:48 PM EDT | Tornado Warning | FFC | Pike | 12 min |
| Jul 6, 8:50 PM EDT | Tornado Warning | FFC | Coweta | 25 min |
| Jul 6, 9:08 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jul 6, 9:08 PM EDT | Tornado Warning | FFC | Fayette | 28 min |
| Jul 6, 9:11 PM EDT | Tornado Warning | FFC | Fayette | 24 min |
| Jul 6, 9:36 PM EDT | Tornado Warning | FFC | Clayton, Henry | 24 min |
| Jul 6, 10:02 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 23 min |
| Jul 6, 10:17 PM EDT | Tornado Warning | FFC | Rockdale | 39 min |
| Jul 6, 10:52 PM EDT | Tornado Warning | FFC | Newton | 38 min |
| Jul 6, 11:24 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 36 min |
| Jul 6, 11:57 PM EDT | Tornado Warning | FFC | Oconee | 18 min |
| Jul 7, 12:24 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Jul 7, 2:09 AM EDT | Flash Flood Warning | FFC | Madison | 3 hr |
| Jul 7, 5:30 AM EDT | Flash Flood Warning | FFC | Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.